MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 7.0 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH EXP VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 7.0 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723750
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 a patient needed a revision operation.Before the surgery the screw heads were checked and could not be moved anymore to adjust the head.The polyaxial heads have a poly drag feature, which makes the heads unable to be moved into another position once locked.However, the surgeon uses the correction key tabs and wanted to profit from the di feature, which is not possible anymore.Those screws were replaced with expedium system.Concomitant devices: unknown screwdriver (part# unknown, lot# unknown, quantity unknown); unknown rods (part# unknown, lot# unknown, quantity unknown); unknown locking/set screws (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 7.0 x 50mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: investigation flow: device interaction/functional.Visual inspection: the 5.5 exp verse fen scr 7.0x50 (p/n: 199723750, lot number: 220375) was received at us cq.Visual inspection of the complaint device showed the expedium verse 7x50 fenestrated cf shank (part #: 887046664) was locked in a certain position and could not rotate around the expedium verse screw head (part # 887042533).Minor surface wear (cosmetic) due to normal use was visible around the hexalobe feature of the screw and on the outside of the expedium verse screw head.Functional test: a functional assessment was unable to be performed with the complaint device since the device was used already during surgery and some functions were no longer possible postoperative.The reduction tabs were also broken off and disposed.This is expected and normal per design of the device.Can the complaint be replicated with the returned device? unable to perform due the received condition of the device.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing condition of the returned device and due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: upon visual inspection of the returned device (5.5 exp verse fen scr 7.0x50 (p/n: 199723750, lot number: 220375)), the complaint was not able to be confirmed.Moreover, the complaint condition was not able to be replicated.The visual inspection revealed no damage to the device, however surface wear (cosmetic) due to normal use was visible in some areas of the device.Also the locked condition of the screw in one position (unable to disassemble) post surgery was expected as designed as such.No root cause could definitely be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code 199723750s, lot 220375, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on november 12, 2018.Qty.72.The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 7.0 X 50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10393060
Report Number1526439-2020-01460
Device Sequence Number3668897
Product Code MNI
UDI-Device Identifier10705034402901
UDI-Public10705034402901
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723750
Device Catalogue Number199723750
Device Lot Number220375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWDRIVERS